Ask a doctor

Headache and Flu Symptoms After Botox

I had 12.5 units of Botox and the injector pushed too hard on my head! This is not the first time I have had botox and could feel her technique was not good. I have had a headache for over a week and low grade flu symptoms? Could she have caused blood clotting or capillary damage? Should I see a doctor?

Doctor Answers (4)

Botox can cause headache and flu symptoms

+1

Mild flu like symptoms are know to occur, though uncommonly, after routine administration of botox. These symptoms, like yours can include malaise, headache, nausea, muscle ache and fever. You can search on Allergan's webite (www.allergan.com) for the side effect profile. When you have side effects and adverse symptoms, you should see an experienced botox physician and these adverse reactions should be reported to Allergan. It is unlikely that a traumatic or even aggressive botox technique would leave you with a headache for so long, but anything is possible in medicine. If your headache persists, or is intractable, see your physician, as there are many other, potentially serious causes for persistent headaches and these should be investigated.

Toronto Plastic Surgeon

Botox symptoms related to technique?

+1

As Dr. Placik suggested, it is very unlikely that your symptoms are related to the Botox since you've had these treatments in the past without negative side effects.  It sounds as if the more important issue is your not liking the technique or experience of your treatment.  Patients should always report any concerns or questions to their practitioner.

Web reference: http://www.celibre.com/Celibreblog/post/2008/07/Is-Botox-Cosmetic-Safe.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Headache and flu symptoms after Botox

+1

At that very low dose unless you were not being told the truth, is very unlikely the Botox could do this. But you stated the headache occurred after the injection, right? Seek medical care ASAP.

From MIAMI Dr. B

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

Botox injection technique: bruising, bleeding, clotting, & flu like symptoms

+1

Any injection can cause blood clotting or capillary damage. That is not entirely preventable but can be minimized with certain techniques. IT is unlikely that your symptoms are related to the Botox but anything is possible. It is more likely that you simultaneously contracted the flu. IF you are dissatisfied with your injector, seek another qualified individual.

Chicago Plastic Surgeon
5.0 out of 5 stars 39 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...